(THUNDER BAY, ON) – Thunder Bay is deep in the grips of an opiate epidemic according to many health professionals. One of the most dangerous opioids floating around is called “purple down”, and it’s killing people.
”Purple down” is usually comprised of a heroin/fentanyl mix, but can also have almost any other opiate included in the mix, such as carfentanil. Carfentanil can kill you with just one tiny speck.
This evening around 6:30 pm, a person had overdosed in an apartment building on the south side of town. First responders were dispatched to the 900 block of Arthur Street East, across from the Shoppers Drug Mart.
Naloxone was administered and the person regained consciousness on scene. As a precaution,
We have a report that a male in his early 20’s was suspected to have overdosed in his jail cell at the DJ this past Saturday. After numerous naloxone shots were administered, the male was revived and escorted to the hospital by police and paramedics for further monitoring.
Then on Sunday a male in his mid-twenties overdosed on heroin, but was likely fentanyl in the 100 block of South Cumberland. The male was taken to the hospital and we did not get an update on if he survived.
This past Tuesday, a woman in her early 40’s dropped from a suspected opiate overdose. Naloxone was administered but the woman was barely conscious. She was taken to hospital for further monitoring and was struggling to remain awake.
Last week there was an overdose in the 100 block of Jean Street as well. The female in her early twenties thought she was doing cocaine, but ended up overdosing on an unconfirmed opiate, likely fentanyl. She was taken to hospital for further monitoring after being revived.
There was also a female found dead in the oddfellows building on Thursday last week. When her friends returned to the apartment she was found deceased. It’s said to have been from an overdose.
These are just the overdoses that we have heard about. We can guarantee that there is way more that first responders which include police, fire and paramedics, are dealing with, and even more that go unreported. Many “trap houses” (street slang for a home where people gather to use drugs together which usually has at least one drug dealer supplying them.) have Naloxone kits handy and revive people when they overdose. Many of these overdoses go unreported.
If you or your friends are using drugs, please keepk Naloxone handy. Ask your pharmacist how you can get a Naloxone kit for free, they will even train you how to use it. You could save a life.
Don’t do drugs mmmm’kay.
Citizen journalist born and raised in Thunder Bay, Ontario. I like pizza and reporting on concerning events that are in my home region, or that impact it. You can read more by clicking here.